The Waiting Room

This could take a while...

Monday, May 03, 2010

Girl Problems

Posted by Seeking Solace |

Warning: This post contains what could be construed as TMI, but maybe some of you can relate.

***

For the past week, I've experienced wicked PMS and the mother of all menstrual cramps. I mean, curl up in a ball, crying my eyes out, wallowing in depression, bloated like a balloon, migraine madness, only able to eat bread and freebasing Midol kind of PMS and cramps. Husband has made two trips to the store for Midol. Today, I called in sick because I just cannot function like this. And yet, "Aunt Flow" has not made an appearance. (Yes, I am still able to maintain my sense of humor during this time).

I have not felt like this since my teen years. I used to get so sick. Then, I got on the Pill and I was "normal". No wicked cramps or PMS. But last year, I went off the Pill. Husband got the "procedure". The reason was it would be one less medication I would have to take, given the ton of drugs I am already on.

Once my body adjusted to not being on the Pill, I noticed that my cycle was shorter, like 21 days. And my migraines would occasionally flare up. But now, I just want someone to put me out of my misery. (Shout out to Eve: If I do make it to Heaven, I'm gonna kick. your. ASS!)

I remember my D.O. back in LES recommended I take a magnesium supplement to help with the migraines and the cramps. I started that up again. I already take a multi-vitamin, folic acid (because of the methotrexate) and fish oil (for the RA). I've been exercising. four days a week now, plus we have a little yoga group at work on Friday mornings.

But, I am going nuts here. Anyone out there got something I can use?

9 comments:

Geeka said...

What are your iron and Vitamin D levels like?
Also, try some Black cohosh.

Seeking Solace said...

I forgot to add that I take a Vitamin D supplement because of all those years living in the tundra. :)

No clue on the iron. I have some concerns though.

Addy N. said...

I don't have any advice, but you have my sympathy. I am very fortunate in that I rarely have cramps, but last Friday I had really bad ones (like still hurting after taking ibuprofen-bad!) I hope you are feeling better!!

joanna said...

When I started to have cramps, I'd take the ibuprofin--which killed the cramps but only if I took it immediately.

I also take ibuprofin when I am having perimenopausal teariness.

In both cases, theibuprofin cuts the prostaglandin production.

Have you tried PMS tea?

Take care.

Rebecca said...

I used to take Tylenol 3 for cramps and Fiorinal with codeine for the 3 or 4 menstrual triggered migraines I'd get each year. But now there are much better drugs for both.

My GYN prescribed something for cramps that would get rid of them with absolutely no side effects like codeine has. Except for the pain going away, I couldn't tell that I had taken prescription strength meds. Bad news is I don't remember what it is.

But ask your GYN, there has to be a choice of meds specifically for that. And you probably wouldn't have to take it often enough for it to be too major of a problem with your other stuff.

In any case, hope you are better very soon.

Seeking Solace said...

I can't take Ibuprofen because I already take a NSAID for the RA. The only thing I can take is Acetaminophen, like Tylenol. :(

I am going to call my Gyno tomorrow. I am due for my annual anyway.

MissDazey said...

Oh,I am so sorry. Just reading your story brought back memories of my bad days..eons ago. Midol always made me sicker.

Hopefully this will pass quickly.

Shell said...

I was going to suggest going in, so I am glad to hear that you have an appointment. You have my absolute complete sympathy. Cycle changes suck. Hang in there.

rented life said...

Evening primrose oil will help with any breast pain and I swear it makes the whole miserable week a little better. I take it daily. When I switched pills I had to sacrifice not getting cramps for other benefits, I've just accepted it. The mirgraine might have some work stress contributing to it? Private College always made my monthly headaches worse.

Subscribe